MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Model Number 0102L14
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was an issue regarding a 14fr coude foley that was unable to deflate.They ended up having to cut the one-way valve to deflate the balloon.The patient did not suffer any ill effects and the package of the foley was discarded.Per additional information received on 14jan2021, it was reported that again a 14 french coude was unable to deflate the balloon.The user had to cut the valve but that did not work.The patient had to go to research way to have it deflated.The urologist passed a wire through the foley and deflated the balloon.The urologist said that there was a manufacturing defect about half way up the catheter.Also, the customer had 6 additional unused catheters from the cancer center.The patient had to leave the cancer center and was taken to the clinic for removal.Per follow up response received on 20jan2021, the patient¿s treatment was delayed, and the patient was not harmed due to excellence in care and rescue efforts.The patient was inconvenienced and need to be transferred off site to one of our clinics to have the catheter removed, and additional costs were incurred by the facility.Per additional formation received on 17may2021, stated that 14fr coude foley that was unable to deflate with several interventions as per the urology pa with no success.Patient went to urology department for the foley catheter to be removed.Per follow up received on 20may2021, the patient had to go to an off site location to have the foley removed.The urologist inserted a guide wire into the foley and deflated the balloon.There was no harm to the patient.The foley was in place for almost 3 hours.The foley was inflated with 10 ccs.The foley had bacillus calmette-guérin in it and was discarded in a biohazard container.The foley was removed with that same lot number - ngex4857.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The devices did not fail to meet relevant specifications.The products were used for treatment purposes.The products had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.A dhr review is not required as the event is unconfirmed.As the reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11971583
Report Number1018233-2021-03363
Device Sequence Number17198345
Product Code EZC
UDI-Device Identifier00801741018114
UDI-Public(01)00801741018114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number0102L14
Device Catalogue Number0102L14
Device Lot NumberNGEX4857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown